Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 7, NWS State College, PA
NWS State College, PA issued this wind advisory at Apr 27, 2019, 4:12 AM EDT for 21 counties in Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 4:12 AM EDT (08:12 UTC)
- Expired
- Apr 27, 2019, 3:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
All 21 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
990 WWUS71 KCTP 270812 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 412 AM EDT Sat Apr 27 2019 PAZ024>028-033>036-056-063>065-271900- /O.NEW.KCTP.WI.Y.0007.190427T0812Z-190427T1900Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Cumberland-Adams-York- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Carlisle, Gettysburg, and York 412 AM EDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... The National Weather Service in State College has issued a Wind Advisory, which is in effect until 3 PM EDT this afternoon. * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...The strongest gusts will be during this morning and early this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/safety/wind. && $$
1 follow-up statement
950 WWUS71 KCTP 271424 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1024 AM EDT Sat Apr 27 2019 ...Strong and Gusty Westerly Winds will Persist through the Mid Afternoon Hours Today... PAZ019-049-050-052-057>059-066-271900- /O.EXA.KCTP.WI.Y.0007.000000T0000Z-190427T1900Z/ Southern Centre-Union-Snyder-Northumberland-Dauphin-Schuylkill- Lebanon-Lancaster- Including the cities of State College, Lewisburg, Selinsgrove, Sunbury, Shamokin, Harrisburg, Hershey, Pottsville, Lebanon, and Lancaster 1024 AM EDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... The National Weather Service in State College has issued a Wind Advisory, which is in effect until 3 PM EDT this afternoon. * WINDS...West 20 to 25 mph with occasional gusts between 45 and 50 mph. * TIMING...The strongest gusts will occur during the late morning and early afternoon hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/safety/wind. && $$ PAZ024>028-033>036-056-063>065-271900- /O.CON.KCTP.WI.Y.0007.000000T0000Z-190427T1900Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Cumberland-Adams-York- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Carlisle, Gettysburg, and York 1024 AM EDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...West 15 to 25 mph with occasional gusts between 45 and 50 mph. * TIMING...The strongest gusts will occur during the late morning and early afternoon hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/safety/wind. && $$ Lambert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:49 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 27, 2:49 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service State College PA 249 AM EDT Sat Apr 27 2019 .SYNOPSIS... Windy and colder conditions can be expected overnight and Saturday. Temperatures will be well below average for the last weekend of the month. Low pressure moving quickly across PA on Saturday night and early Sunday morning will bring rainfall and could bring an accumulating snowfall to the northern mountains. An active weather pattern will continue next week with more opportunities for rain heading into early May. && .NEAR TERM /UNTIL 11 AM THIS MORNING/... Band of showers over the Laurels will likely shrivel up as dry air continues to be wrapped in. But, the air is getting colder aloft over the NW/Alleghenies and will lead to increasing clouds for the rest of the night. A reversal in trend is then expected, with clouds decreasing later in the morning and afternoon. WInds will continue to pick up && .SHORT TERM /11 AM THIS MORNING THROUGH 6 PM SUNDAY/... Today should be a breezy and cool day with clouds and scattered morning showers hanging tough over the higher terrain of the NW. Strong gradient will bring gusts into the 30s and perhaps around 40 MPH in some locations, mainly across the southern tier. We are considering an advy for the wind across the south as gusts to/over 40KT are possible in the morning. The gradient will relax later in the afternoon. High temperatures from the mid 40s north to around 60 along the Mason Dixon line will be about 10-15 deg cooler than normal. A fast-moving low drops out of WY today and crosses the plains and Midwest/OH Valley to reach PA by sunrise Sunday. High clouds lower and thicken rapidly tonight, and rain moves in. Trouble is...it won't all be rain. Looks like the temps will remain cold enough for an accumulating snowfall across the northern tier. Most likely places to get a slushy accumulation will be along and N of Route 6. But, the higher elevations as far south as I-80/I-180 could see white stuff on the greening grass Sunday morning. Nighttime snowfall in late April is the best scenario for accumulations. The mins will be close to freezing in the north. Thus, we have added an inch to the accums in the far northern slice of the CWA. McKean/Potter/Tioga counties will likely pick up 1-2" and 3" is not out of the question. However, the fairly mild temps and quick eastward movement of the system argue against anything higher than that. Maxes do get back into the mid 40s N and lower 60s in the SErn cities. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Minor changes made to this period of weather. Abnormally strong upper level flow will continue across much of the country next week. While it will not be wet all the time, fast moving systems will bring some rain to the area several times next week. Later shifts will have to monitor the potential for frost and freezing temperatures: Sunday night will be the coldest. Growing season has started in almost half of the CWA. A very light N/NE wind could keep frost from forming Mon AM, but some of the area may need an advy. After a dry period Sun night-Monday, the active pattern will bring a new, weak, wave for Monday night/Tuesday with some showers. Temps will be warming up, though. There should be much milder air later in the week, with a larger-scale rain maker. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... Gusty west-northwest winds will buffet the region tonight and Saturday in the wake of today's cold front. The strongest winds are likely to occur between 12Z-20Z Saturday, when bukfit soundings support occasional gusts of 35-45kts. Expect winds to diminish markedly Saturday evening, as a ridge of high pressure builds in. Added WS/020 for all sites as wind profile support low level wind shear until the surface winds increase to 25-30kts by morning. The passage of a secondary cold front will likely produce snow showers early Saturday morning across the northwest mountains (KBFD), where TEMPO IFR vsbys are possible around 12Z. Model soundings and SREF probability charts indicate MVFR stratocu could potentially linger over the northwest mountains (KBFD) until mid afternoon. Otherwise, widespread VFR conditions are expected Saturday. .Outlook... Sun...AM low cigs/rain/snow possible northern Pa. Mon...Evening rain/low cigs possible N Mtns. Tue...AM low cigs possible N Mtns. Wed...AM fog possible. Isolated PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/La Corte NEAR TERM...Dangelo SHORT TERM...La Corte/Martin LONG TERM...Lambert/Martin AVIATION...Fitzgerald/Tyburski
Hazardous weather outlook, Apr 27, 4:10 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service State College PA 410 AM EDT Sat Apr 27 2019 PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-057>059-066- 280815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Lancaster- 410 AM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024>028-033>036-056-063>065-280815- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Cumberland-Adams-York- 410 AM EDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 27, 12:31 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1231 AM EDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 NNW VICTORIA FURNACE 40.43N 76.89W
04/26/2019 DAUPHIN PA PUBLIC
A FEW DOZEN TREES DOWNED OR SNAPPED NEAR CAMP HEBRON.
TIME ESTIMATED BY RADAR.
0402 PM TSTM WND DMG 1 ESE ENTERLINE 40.46N 76.83W
04/26/2019 DAUPHIN PA EMERGENCY MNGR
ONE DOZEN TREES DOWN AT BACK RD AND RADEL RD IN WAYNE
TWP. TIME ESTIMATED BY RADAR.
0406 PM TSTM WND DMG 2 W CARSONVILLE 40.48N 76.80W
04/26/2019 DAUPHIN PA EMERGENCY MNGR
ROOF PARTIALLY BLOWN OFF OF BARN. TIME ESTIMATED FROM
RADAR.
0418 PM FLOOD ELIZABETHVILLE 40.55N 76.82W
04/26/2019 DAUPHIN PA EMERGENCY MNGR
MINOR STREET FLOODING IN THE TOWN OF ELIZABETHVILLE.
WATER OVER ROAD ON ROUTE 209.
&&
EVENT NUMBER CTP1901230 CTP1901231 CTP1901232 CTP1901229
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:45 PM EDT | Winter Weather Advisory | CTP | McKean, Potter | 15 hr |
Nearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.